Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 396, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 16, 2007, 3:20 PM CDT for Presidio County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 16, 2007, 4:01 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 162021
SVRMAF
TXC377-162115-
/O.NEW.KMAF.SV.W.0396.070616T2020Z-070616T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 415 PM CDT
* AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES EAST OF CASA PIEDRA...OR 36 MILES NORTHEAST OF PRESIDIO...
MOVING SOUTH AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
NEAR 26 MILES EAST OF PRESIDIO...MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
EASTERN PRESIDIO COUNTY...
SOUTHEASTERN PRESIDIO COUNTY...
FARM TO MARKET ROAD 170...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 2929 10380 2941 10415 2952 10423 2964 10447
3008 10467 3025 10461 2991 10380
$$2 follow-up statements
000
WWUS54 KMAF 162049
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 PM CDT SAT JUN 16 2007
TXC377-162115-
/O.CON.KMAF.SV.W.0396.000000T0000Z-070616T2115Z/
PRESIDIO TX-
346 PM CDT SAT JUN 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN PRESIDIO COUNTY...
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES WEST OF BIG BEND RANCH STATE PARK...OR ABOUT 19 MILES EAST OF
PRESIDIO...MOVING SOUTHWEST AT 5 MPH. STORM INTENSITY CONTINUES TO
SLOWLY DECREASE...AND IF THIS TREND CONTINUES...THE WARNING WILL
LIKELY BE CANCELLED BEFORE THE ORIGINAL EXPIRATION TIME.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SOUTH
CENTRAL PRESIDIO COUNTY AND FARM TO MARKET ROAD 170.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 2929 10380 2941 10415 2952 10423 2964 10447
3008 10467 3025 10461 2991 10380
$$000
WWUS54 KMAF 162101
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 PM CDT SAT JUN 16 2007
TXC377-162110-
/O.CAN.KMAF.SV.W.0396.000000T0000Z-070616T2115Z/
PRESIDIO TX-
400 PM CDT SAT JUN 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PRESIDIO COUNTY IS
CANCELLED...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
LAT...LON 2929 10380 2941 10415 2952 10423 2964 10447
3008 10467 3025 10461 2991 10380
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:04 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 16, 2:04 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT SAT JUN 16 2007 .SHORT TERM... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND LOWER TRANS PECOS THIS AFTERNOON AS PERIODIC SHORTWAVE TROUGHS CONTINUED TO SPIN AROUND A SEMI PERMANENT CUTOFF LOW OVER NORTH CENTRAL TEXAS. MORE ISOLATED THUNDERSTORMS WERE NOTED FROM THE DAVIS MOUNTAINS TO THE BIG BEND REGION AND EASTWARD ALONG AND BEHIND A FRONTAL BOUNDARY. NOT EXPECTING MANY SEVERE STORMS THIS AFTERNOON/EVENING AS CAPE VALUES ARE AROUND 1300 J/KG AT BEST OVER SOUTHERN PORTIONS OF THE CWA. 0 TO 6 KM BULK SHEAR VECTORS WERE ALSO ON THE WEAK SIDE...WITH THE BEST VALUES OF 25 TO 30 KT OVER SOUTHEAST NEW MEXICO. HAVE MADE ONLY SLIGHT ADJUSTMENTS TO THE GOING FORECAST TONIGHT...WHICH CONSTITUTED HIGHER POPS SOUTH AND LOWER POPS NORTH. THE MAIN THREAT FROM ANY OF THE STORMS APPEARS TO BE LOCALLY HEAVY RAINFALL AS SEVERE STORMS LOOK TO BE FEW AND FAR BETWEEN. WILL LIKELY SEE A MARKED DECREASE IN ACTIVITY AFTER SUNSET SINCE THERE APPEARS TO BE A LULL IN SHORTWAVES DESCENDING THE WESTERN FRINGE OF THE CUTOFF LOW OVERNIGHT AND THERE WILL BE NO LLJ TO FUEL STORMS. THINK WE WILL SEE NEAR PERSISTENT OVERNIGHT LOWS...ESPECIALLY WITH LARGE GAPS IN CLOUD COVER OVERNIGHT. .LONG TERM... UPPER LOW OVER NORTH CENTRAL TEXAS WILL CONTINUE TO MEANDER OVER THAT AREA THROUGH SUNDAY BEFORE OPENING INTO A TROUGH AND MOVING EAST INTO ARKANSAS AND LOUISIANA EARLY TUESDAY. AN UPPER RIDGE WILL BUILD INTO THE WESTERN CWA EARLY MONDAY BECOMING A CLOSED HIGH TUESDAY. THIS HIGH WILL REMAIN ENSCONCED OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. THUNDERSTORM CHANCES WILL GRADUALLY DIMINISH FROM THE WEST DURING THE FIRST PART OF THE WEEK AS THE HIGH BUILDS INTO THE AREA. BY TUESDAY...THE THUNDERSTORMS WILL PUSH EAST OF THE AREA WITH THE WEATHER REMAINING DRY OVER THE CWA INTO WEDNESDAY. BY THURSDAY THE HIGH WILL WEAKEN AND BEGIN TO RETROGRADE TO THE WEST ALLOWING WEAK UPPER LEVEL DISTURBANCES TO CROSS THE WESTERN PART OF THE AREA DOWN THE EASTERN EDGE OF THE HIGH. THEREFORE...WILL KEEP ISOLATED THUNDERSTORMS OVER THE WESTERN CWA WEDNESDAY AND THURSDAY. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH BY THE END OF THE WEEK AS THE RIDGE REBUILDS INTO THE AREA. TEMPERATURES WILL BE ON THE INCREASE THE FIRST OF NEXT WEEK AS THE RIDGE BUILDS INTO THE AREA AND A THERMAL RIDGE DEVELOPS OVER NEW MEXICO. MONDAY WILL BE THE WARMEST DAY WITH MOST READINGS REACHING WELL INTO THE 90S AND TRIPLE DIGITS EXPECTED OVER WESTERN AND SOUTHERN SECTIONS. TEMPERATURES WILL BEGIN A SLOW COOLING TREND MID TO LATE WEEK AS THE UPPER HIGH WEAKENS...HOWEVER HIGHS IN THE 90S MOST AREAS AND A FEW TRIPLE DIGIT TEMPERATURES WILL CONTINUE THROUGH THE END OF NEXT WEEK. LOWS WILL REMAIN MAINLY IN THE 60S AND LOW 70S. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 88 70 97 / 30 20 20 10 CARLSBAD NM 67 98 69 104 / 20 10 10 10 DRYDEN TX 70 93 71 99 / 40 10 20 10 FORT STOCKTON TX 66 94 72 101 / 30 10 20 10 GUADALUPE PASS TX 63 93 68 98 / 20 10 10 10 HOBBS NM 66 94 68 103 / 20 10 10 10 MARFA TX 59 90 57 96 / 30 10 10 10 MIDLAND INTL AIRPORT TX 66 90 69 99 / 30 10 20 10 ODESSA TX 66 91 70 99 / 30 10 10 10 WINK TX 70 97 73 107 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/54
Hazardous weather outlook, Jun 16, 1:31 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 131 PM CDT SAT JUN 16 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-171845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 131 PM CDT SAT JUN 16 2007 /1231 PM MDT SAT JUN 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY FROM THE DAVIS MOUNTAINS TO THE PRESIDIO VALLEY AND BIG BEND REGION...AND OVER THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN AND LOWER TRANS PECOS...COULD PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN MINOR FLOODING OF LOW LYING AREAS THIS AFTERNOON AND EVENING. OTHERWISE...GUSTY WINDS TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 16, 1:59 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 159 PM CDT SAT JUN 16 2007 TXZ081-162000- BIG BEND AREA- 159 PM CDT SAT JUN 16 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY AT 159 PM CDT...MOVING SOUTH AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 16, 3:01 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 PM CDT SAT JUN 16 2007 TXZ079>081-162100- PRESIDIO VALLEY-BIG BEND AREA-MARFA PLATEAU- 301 PM CDT SAT JUN 16 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF BIG BEND RANCH STATE PARK AT 301 PM CDT...MOVING SOUTH AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Jun 15, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| Jun 15, 8:59 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 61 min |
| Jun 15, 9:06 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Jun 15, 9:21 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 54 min |
| Jun 15, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 35 min |
| Jun 15, 11:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 33 min |
| Jun 16, 1:55 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.